In Indianapolis, Indiana, first responders have discovered an alarming new trend. A drug called KD has been making its way into the hands of drug users, and in a few cases, sent them straight to the hospital. In fact, Indianapolis firefighters say a few trips to the hospital every day can be attributed to this harmful new drug.
Users of the drug have suffered near-death experiences with massive organ failures and breathing problems. “Their movements are slow and lethargic, a lot of drooling and a loss of function,” Indianapolis Fire Department Capt. Chris Major told CBS4. “We find them with their clothes off, eating the grass, pulling dirt out of the ground and trying to put it in their mouth.”
What is Katie/KD?
Katie/KD is a new drug that uses dangerous chemical bug sprays like RAID and Wasp as an additive to drugs like marijuana, spice, and tobacco. Almost any street drug with these chemicals added are named KD. Typically, the chemicals from the bug spray give users a 45-minute high that leaves them in a zombie-like state.
These drugs have high concentrations of pyrethroids, and users or dealers are spraying them onto drugs before smoking them. In many people, this is what causes a potentially lethal reaction.
Things to Know About KD
Bug spray is to get at any age, especially for kids with a bank account and internet access. KD is often just bug spray added to synthetic drugs, and these drugs are growing more popular because they can’t be detected on a standard drug test.
Symptoms of KD use can be severe and should receive medical attention. Some of the symptoms include:
- Zombielike/Catatonic State
- Unable to Walk or Trouble Standing on Their Own
- Unable to Breathe
- Trouble Speaking
- Severe Headache
If you or somebody you love has been experimenting with Katie, please think twice. The risks for neurological damage and lung damage are severe; huffing and smoking the chemicals in these spray could kill you any time you use them. There is no safe way to consume bug poison.
There is help available if you have a problem with drugs or alcohol. Please consider calling one of the phone numbers on this website or your local Alcoholics Anonymous or Narcotics Anonymous chapter.